Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 24, 2008, 3:32 PM CDT for Presidio County, Texas. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2008, 3:32 PM CDT (20:32 UTC)
- Expired
- Sep 25, 2008, 9:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Major
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 242032
FFWMAF
TXC377-250230-
/O.NEW.KMAF.FF.W.0091.080924T2032Z-080925T0230Z/
/00000.3.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 PM CDT WED SEP 24 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 930 PM CDT
* AT 330 PM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE US LEVEES AT PRESIDIO. RELEASES
CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL CONTINUE
THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$2 follow-up statements
000
WGUS54 KMAF 250224
FFWMAF
TXC377-250830-
/O.EXT.KMAF.FF.W.0091.000000T0000Z-080925T0830Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CDT WED SEP 24 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 330 AM CDT THURSDAY
* AT 920 PM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT PRESIDIO.
RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL
CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN FROM THE CONFLUENCE OF THE RIO CONCHOS
AND RIO GRANDE LOCATED ALONG THE LEVEES IS PRESIDIO. THE COMMUNITY
OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF THE LEVEE SYSTEM
AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN LOW LYING AREAS NEAR
OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR LOCAL EMERGENCY
OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$000
WGUS54 KMAF 250823
FFWMAF
TXC377-251430-
/O.EXT.KMAF.FF.W.0091.000000T0000Z-080925T1430Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT THU SEP 25 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 930 AM CDT
* AT 319 AM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT PRESIDIO.
RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER LEVELS WILL
CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:19 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 24, 2:19 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT WED SEP 24 2008
.DISCUSSION...
12Z KMAF SOUNDING GENERALY SHOWS BACKING WINDS THRU 4H TO NE-E
INDICATING CIRCULATION ASSOCD WITH SUBTROPICAL RIDGE AS DEVELOPED
EWD FROM YESTERDAY. NAM INDICATES POCKET OF NEG 85H BASED LI/S ACRS
NRN CWFA WHERE BETTER SFC DWPNTS ARE FOUND...LR/S ARE POOR THOUGH.
STILL ENUF SB INSTABILITY PER RADAR FOR ISOLATED SHRA/TSRA AND
WILL INCLUDE ISOLD POPS NE AND S-SW INTO THE EVENING. DWPNTS
PROBABLY A LITTLE LOWER TMW MORNING THAN THIS MORNING AND
OVERNIGHT TEMPS SHOULD BE ABLE TO FALL TO N60 AGAIN. VERY POOR 7H-
5H LR/S THUR WILL LIMIT INSTABILITY WITH DWPNTS DOWN TO N50. NE
MID LEVEL FLOW WILL INHIBIT LEE TROF FORMATION AND WINDS WILL
REMAIN NEAR 10 MPH. SFC DPWNTS WILL CONTINUE DRYING TREND INTO
FRI. 85H TEMPS WILL BE NEAR 21-22C THUR AND FRI SO SLIGHT WARMING
INTO FRI IS APPROPRIATE. LI/S REMAIN POSTIVE SAT-MON AND FCST WILL
REMAIN PRECIP FREE SAT-MON. NOT MUCH IN THE WAY OF MSTR RETURN AND
COOL MORNINGS STILL LOOK GOOD SAT-MON. MID LEVEL RIDGE WILL TEND
TO AMPLIFY MON/TUE AND WITH 85H TEMPS/5H HGHTS TRENDING HIER WILL
INCREASE TEMPS SLIGHTLY TUE. GFS/ECMWF ADVERTISE A BACKDOOR COLD
FRONT WED AS TROF/LOW DEEPENS ACRS GREAT LAKES/MIDWEST...
RESPECTIVELY.
&&
.HYDROLOGY...
MODERATE TO MAJOR FLOODING CONTINUES ALONG THE RIO GRANDE FROM
PRESIDIO THROUGH THE BIG BEND REGION. THE LATEST RIVER FORECASTS
CONTINUE TO CALL FOR NEARLY STEADY OR A SLOW DECLINE IN RIVER LEVELS
OVER THE NEXT SEVERAL DAYS. HOWEVER...LEVELS SHOULD REMAIN IN THE
MODERATE TO MAJOR FLOOD CATEGORIES FROM PRESIDIO TO RIO GRANDE
VILLAGE OVER THE NEXT SEVERAL DAYS. GIVEN THE CONTINUED RELEASES
FROM LUIS LEON RESERVOIR...THE FLASH FLOOD WATCH WILL REMAIN IN
EFFECT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 84 60 85 / 10 0 0 0
CARLSBAD NM 56 83 55 87 / 10 0 0 0
DRYDEN TX 64 85 63 87 / 10 10 0 0
FORT STOCKTON TX 59 84 58 87 / 10 10 0 0
GUADALUPE PASS TX 56 77 55 79 / 10 10 0 0
HOBBS NM 58 85 57 86 / 10 0 0 0
MARFA TX 49 78 48 80 / 10 10 0 10
MIDLAND INTL AIRPORT TX 61 85 60 86 / 10 0 0 0
ODESSA TX 58 85 57 88 / 10 0 0 0
WINK TX 63 89 62 91 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&Hazardous weather outlook, Sep 24, 1:16 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT WED SEP 24 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 116 PM CDT WED SEP 24 2008 /1216 PM MDT WED SEP 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT EARLY THIS EVENING MAINLY SOUTH OF THE PECOS RIVER IN SOUTHWEST TEXAS AND IN THE EXTREME EASTERN PERMIAN BASIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. SIGNIFICANT FLOODING CONTINUES ALONG THE RIO GRANDE AT AND DOWNSTREAM OF PRESIDIO. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO HAS CAUSED RIVER LEVELS TO RISE TO MODERATE TO MAJOR FLOOD STAGES. HIGHWAY 170 REMAINS CLOSED...AS DO THE INTERNATIONAL BRIDGE AT PRESIDIO AND OTHER SMALLER ROADS. MOTORISTS IN THE AREA SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO DRIVE THROUGH WATER COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING OF THE RIO GRANDE AT PRESIDIO IS EXPECTED TO CONTINUE. THE RELEASE RATE FROM LUIS LEON HAS SLOWLY DECREASED OVER THE LAST SEVERAL DAYS...BUT RIVER LEVELS ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:42 PM CDT | Flash Flood Warning | MAF | Presidio | 12 hr |
| Sep 24, 8:58 AM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.